H-Index
10
Scimago Lab
powered by Scopus
eISSN: 2325-4416
call: +1.631.470.9640
Mon-Fri 10 am - 2 pm EST

Logo

MSMbanner
AmJCaseRep

Annals
ISI-Home

Cutaneous Adverse Reactions of Amiodarone

Krzysztof Jaworski, Irena Walecka, Lidia Rudnicka, Maciej Gnatowski, Dariusz A. Kosior

Department of Cardiology and Hypertension, Central Clinical Hospital of the Ministry of Interior, Warsaw, Poland

Med Sci Monit 2014; 20:2369-2372

DOI: 10.12659/MSM.890881

Available online:

Published: 2014-11-21


Abstract: Dermatological complications of amiodarone are commonly encountered problems in therapy. The incidence in the population of patients with prolonged use of amiodarone reaches nearly 75% according to various sources. Nevertheless, they are often misdiagnosed or overlooked. The aim of this review is to present the current state of knowledge about skin changes induced by amiodarone, including phototoxic and photoallergic reactions, as well as hyperpigmentation. In most cases, the adverse effects are reversible and disappear after discontinuation of the drug. Although the dermatological complications usually do not influence the outcome of the therapy and rarely cause discontinuation of treatment, they have a great impact on patient quality of life.

Keywords: Dermatitis, Photoallergic - pathology, Amiodarone - therapeutic use, Dermatitis, Phototoxic - pathology, Hyperpigmentation - chemically induced, Skin - drug effects



Back